Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fever with skin rashes?

Im 17, 5'3, about 130lbs and yesterday afternoon i got a tb skin test and my arm broke out in little red bumps like a rash or something. I woke up this morning and was sick along with it, now i feel like i have a fever and my arm is driving me crazy.
Tue, 15 Sep 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Local hypersensitivity reaction may occur in some after skin TB test (though rare) in some who previously had BCG vaccine. The PPD skin test isn’t foolproof. People who received a bacillus Calmette-Guérin (BCG) vaccine against TB may have a false-positive reaction to the PPD test also. Though rare, risk of allergic complications like fever, redness, rashes, swelling in the arm may be if a person had a previous positive PPD test and had the test again.

Since it is not a foolproof test the doctors have to follow on positive reports with investigations like sputum test, chest X-ray, CT scan, etc. You can take Acetaminophen, one SOS for relief. The symptoms should go away gradually in 72 hours, though you can take antihistamine, one SOS to ease discomfort.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Skin rash


What causes fever with skin rashes?

Hello, Local hypersensitivity reaction may occur in some after skin TB test (though rare) in some who previously had BCG vaccine. The PPD skin test isn’t foolproof. People who received a bacillus Calmette-Guérin (BCG) vaccine against TB may have a false-positive reaction to the PPD test also. Though rare, risk of allergic complications like fever, redness, rashes, swelling in the arm may be if a person had a previous positive PPD test and had the test again. Since it is not a foolproof test the doctors have to follow on positive reports with investigations like sputum test, chest X-ray, CT scan, etc. You can take Acetaminophen, one SOS for relief. The symptoms should go away gradually in 72 hours, though you can take antihistamine, one SOS to ease discomfort. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician